# SDR ABXA9600612

- Difficulty date: August 18, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N845AX
- Make and model: Doug DC-8-61
- Aircraft serial: 46157
- System (JASC): 2720 · Rudder Control System
- Part: Rudder Pump
- Part number: 57155A
- Condition: Leaking
- Location: Rudder
- Stage of operation: CR
- Nature of condition: K, J
- Precautionary procedure: K

## Discrepancy

ONE HOUR INTO FLIGHT NOTICED HYDRAULIC QUANTITY SLOWLY DECREASING.  MARKED GAUGE AND CONTINUED TO DECREASE VERY SLOWLY.  APPROXIMATELY ONE NEEDLE WIDTH ABOVE STANDPIPE PERFORMED HYDRAULIC FLUID LOSS CHECKLIST.  ONCE HYDRAULICS DEPRESSURIZED AND ISOLATED, QUANTITY STABILIZED.  ON DESCENT AT FL 180 REPOWERED HYDRAULICS AND QUANTITY DECREASED TO STANDPIPE.  PERFORMED ABNORMAL CHECKLIST, QUANTITY AT STANDPIPE, PRESSURE AT 3,000 PSI  QUANTITY REMAINED AT STANDPIPE FOR LANDING AND TAXI IN.  FOUND STANDBY RUDDER PUMP TO BE LEAKING AT CASE DRAIN.  REPLACED STANDBY RUDDER PUMP IAW DC-8 MM CHAPTER 29. SERVICED MAIN HYDRAULIC SYSTEM, PERFORMED OPERATIONAL CHECK OF ALL SYSTEMS.  HYDRAULIC SYSTEM WORKING NORMAL.
